Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Hypertension patient and mild diabetic. Taking Xirtum H, clopitab 75 and Rozavel F. Having severe headache. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Iam a hypertension patient with mild diabetic condition (HbA1c: 6.5) Iam taking following medicines.1)...Xirtum H 2),clopitab 75 3)Rozavel F Recently I had E-COLI urinary infection for which iam taking Duonem 300 ER tablets and Tamdura for decreasing mild prostate enlargement. Iam having low back-problem for the last 3 days and pain radiating to left leg and some numbness in the lower part of the leg assiciated with some spinal nerve getting pressed in lower back. For this I was prescribed Ultrcet for pain and tolflex 450 SR....On taking these tablets i had severe headache and my BP shot from 130/80 to 170/105
Posted Sat, 28 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief interaction with the other medications being taken by you.
Detailed answer...
ULTRCET is a combination of TRANADOL and ACETAMINIPHEN and is an narcotic type pain reliever.There is no interaction of this drug with the other drugs you are taking but it can cause headache.
TOLFLEX is a centrally acting muscle relaxant and one of its side effects is headache also.Its good tolerability with almost no interactions and safety makes it a very suitable choice of muscle relaxant for a broad range of patients including elderly patients with various concomitant diseases.
Your headache is explainable as both these drugs are responsible for the headache but they don't cause any hypertension neither by themselves or as interaction with the other medications being taken by you,rather TOLFLEX can cause hypotension. ( decrease in blood pressure ) in many individuals.
Your increase in blood pressure is hence not because of these medicines and so you must talk to your doctor for increasing the dose of your anti hypertensive drug or addition of some other drug.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Hypertension patient and mild diabetic. Taking Xirtum H, clopitab 75 and Rozavel F. Having severe headache. Remedy? 5 hours later
After I took ultracet and Tolflex-450 yesterday, the urine output decreased. and then following the head ach, the BP shot up. Can any of the drugs that Iam taking for UTI..infection or the pain killer Ultratex or the Tamdura (for prostate enlargement), affect the functioning of my Kidneys ? Can low urine out put increase salts in Blood and increase the fluid retention in body which in turn cause high BP. The BP tablet XIRTAM-H which Iam taking for the last 18 months have been found to be adequate to keep my BP at normal levels
Answered by Dr. Pavan Kumar Gupta 1 hour later
DUONEM 300 mg ER doesn't cause hypertension as the most common side effects of this drug are nausea,diarrhoea and cramping in abdomen.
TAMDURA can't cause hypertension as prolonged use of this drug causes hypotension and not hypertension.
Since body regulates different electrolytes and water depending upon their intake,low urine output won't result in increase in blood pressure.
Your rise in blood pressure could be natural as longstanding use of anti hypertensives tend to loose their efficacy gradually over a period of many months and years.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor